Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffer severe sleepiness and fatigue. Taking warfarin, digoxin and paroxetine. Is bisoprolol causes sever side effects of sleepiness?

User rating for this question
Excellent
Answered by
Practicing since : 2007
Answered : 1201 Questions
Question
Is bisoprolol noted for severe side-effects of sleepiness? i SUFFER SEVERE SLEEPINESS AND FATIGUE AND IT SEEMS TO BE CONNECTED WITH THE BETA BLOCKER i TAKE IN COMBINATION WITH WARFARIN,DIGOXIN, PERINDOPRIL AND PAROXETINE.
Posted Sat, 3 Aug 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Jorge Brenes-Salazar 7 minutes later
Dear patient,

Thanks for your concerns. Indeed, lipophilic beta blockers like bisoprolol can have that notorious side effect: insomnia or "unusual dreams", fatigue, lack of energy, loss of libido and sometimes even depression.

Once we encounter that problem in clinical practice, we try to use a hydrophylic beta blocker, such as atenolol (if your kidneys are fine) since this drug does not cross the blood-brain barrier.

I encourage you to discuss this option with your provider.

Truly yours,

Dr Brenes-Salazar MD
Cardiology
Mayo Clinic MN
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor